MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941812270
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that stent damage occurred.A 2.75 x 12mm synergy xd drug-eluting stent was advanced for treatment, however, during the procedure, it was noted that the stent was damaged while trying to cross the lesion.The procedure was completed with a different device.There were no patient complications nor injuries reported and the patient was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a synergy xd mr us 2.75 x 12mm stent delivery system was returned for analysis.Examination of the crimped stent via scope found evidence of damage with stent struts from the proximal stent region lifted and pulled distally.The undamaged crimped stent outer diameter was measured and the result was within max crimped stent profile measurement.The balloon cones were reviewed via scope, and no issues were noted.The balloon wings were tightly wrapped and evenly folded.The balloon had not been subjected to positive pressure.Examination of the tip via scope found damage to the distal tip.A visual and tactile examination of the hypotube identified multiple kinks along the length of the hypotube shaft.The shaft polymer extrusion including the distal and mid-shaft sections were examined via scope and tactile examination.No issues were noted.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12504730
Report Number2134265-2021-11861
Device Sequence Number3289171
Product Code NIQ
UDI-Device Identifier08714729980872
UDI-Public08714729980872
Combination Product (Y/N)Y
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2023
Device Model NumberH7493941812270
Device Lot Number0026835172
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/09/2021
Supplement Date Received by Manufacturer11/09/2021
Initial Report FDA Received Date09/21/2021
Supplement Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown